Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Multiple Equilibrium States of Nonlinearly Elastic Strings

Stuart S. Antman
SIAM Journal on Applied Mathematics
Vol. 37, No. 3 (Dec., 1979), pp. 588-604
Stable URL: http://www.jstor.org/stable/2100913
Page Count: 17
  • Subscribe ($19.50)
  • Cite this Item
Multiple Equilibrium States of Nonlinearly Elastic Strings
Preview not available

Abstract

This paper presents a comprehensive treatment of the existence, multiplicity, and qualitative behavior of equilibrium states for nonlinearly elastic strings under three different loading systems. It is shown that vertically loaded strings have unique convex equilibrium states and have concave equilibrium states that come in pairs. All equilibrium states are of one of these two forms. Similar, though more complicated, results hold for strings under normal pressure.

Page Thumbnails

  • Thumbnail: Page 
588
    588
  • Thumbnail: Page 
589
    589
  • Thumbnail: Page 
590
    590
  • Thumbnail: Page 
591
    591
  • Thumbnail: Page 
592
    592
  • Thumbnail: Page 
593
    593
  • Thumbnail: Page 
594
    594
  • Thumbnail: Page 
595
    595
  • Thumbnail: Page 
596
    596
  • Thumbnail: Page 
597
    597
  • Thumbnail: Page 
598
    598
  • Thumbnail: Page 
599
    599
  • Thumbnail: Page 
600
    600
  • Thumbnail: Page 
601
    601
  • Thumbnail: Page 
602
    602
  • Thumbnail: Page 
603
    603
  • Thumbnail: Page 
604
    604